Holomorphic extension of the logistic sequence


The logistic problem is formulated in terms of the Superfunction and Abelfunction of the quadratic transfer function H(z) = uz(1 − z). The Superfunction F as holomorphic solution of equation H(F(z)) = F(z + 1) generalizes the logistic sequence to the complex values of the argument z. The efficient algorithm for the evaluation of function F and its inverse function, id est, the Abelfunction G are suggested; F(G(z)) = z. The halfiteration h(z) = F(1/2 + G(z)) is constructed; in wide range of values z, the relation h(h(z)) = H(z) holds. For the special case u = 4, the Superfunction F and the Abelfunction G are expressed in terms of elementary functions.

This is a preview of subscription content, access via your institution.


  1. 1.

    N. B. Tufillaro, T. Abbott, and J. Reilly, An Experimental Approach To Nonlinear Dynamics and Chaos (Addison-Wesley, New York, 1992).

    MATH  Google Scholar 

  2. 2.

    S. H. Strogatz, Nonlinear Dynamics and Chaos (Addison-Wesley, Reading, MA, 1994).

    Google Scholar 

  3. 3.

    J. C. Sprott, Chaos and Time-Series Analysis (Oxford Univ., Oxford, 2003).

    MATH  Google Scholar 

  4. 4.

    K. Bjerklöv, Commun. Math. Phys. 286, 237 (2009), http://www.springerlink.com/content/d73u67714013j826/.

    Article  Google Scholar 

  5. 5.

    V. O. Papanyan and Yu. I. Grigoryan, Kvant. Elektron. 21, 309 (1994) [Quant. Electron. 21, 287 (1994)].

    Google Scholar 

  6. 6.

    H. Kneser, J. Reine Angewandte Mathem. 187, 56 (1950).

    MathSciNet  Google Scholar 

  7. 7.

    D. Kouznetsov, Mathem. Comput. 78, 1647 (2009); http://www.ams.org/mcom/2009-78-267/S0025-5718-09-02188-7/home.html, Preprint http://www.ils.uec.ac.jp/~dima/PAPERS/2009analuxpRepri.pdf.

    Article  MathSciNet  ADS  Google Scholar 

  8. 8.

    D. Kouznetsov and H. Trappmann, Mathem. Conput. (2010, in press), http://www.ils.uec.ac.jp/~dima/PAPERS/2009sqrt2.pdf.

  9. 9.

    N. H. Abel, Crelle’s J., No. 2, 389 (1827).

  10. 10.

    D. Kuznetsov and G. Trappmann, Vestn. Mosk. Un-Ta. Fiz. Astron (2010, in press), http://www.ils.uec.ac.jp/~dima/PAPERS/2009superfae.pdf.

  11. 11.

    D. Kuznetsov, Vladikavk. Matem. Zh. (2010, in press), http://www.uec.ac.jp/~dima/PAPERS/2009vladir.pdf.

  12. 12.

    D. Kouznetsov and H. Trappmann, Preprint ILS UEC (2009), http://www.ils.uec.ac.jp/~dima/PAPERS/2009fractae.pdf.

  13. 13.

    R. A. Knoebel, Am. Mathem. Mon. 88, 235 (1981).

    MATH  Article  MathSciNet  Google Scholar 

  14. 14.

    J.-P. Chavas and M. T. Holt, Am. J. Agricult. Econ. 73, 819 (1991).

    Article  Google Scholar 

  15. 15.

    K. S. Yajnik, Coexistence of Regularity an Irregularity in a Nonlinear Dynamical System, http://www.ias.ac.in/currscki/sep25/articles20.htm.

  16. 16.

    J. M. Gac and J. J. Zebrowski, Acta Phys. Polon. B 39, 1019 (2008), http://th-www.if.uj.edu.pl/acta/vol 39/pdf/v39p1019.pdf.

    ADS  Google Scholar 

  17. 17.

    Y. Pomeau and P. Manneville, Comm. Math. Phys. 74, 189 (1980).

    Article  MathSciNet  ADS  Google Scholar 

  18. 18.

    R. Myrzakulov, M. Zh. Kozybakov, and K. O. Sabdenov, Izv. Tomsk. Politekhn. Univ. 309, 109 (2006). http://www.duskyrobin.com/tpu/2006-06-00028.pdf.

    Google Scholar 

  19. 19.

    P. V. Elyutin, “I think that...,” private commun. (2009).

  20. 20.

    I. M. Saraeva, Yu. M. Romanovskii, and A. V. Borisov, Vladimir Dmitrievich Krivchenkov, Ser. Great Scientists of Physical Department of Moscow State University (Mosc. State Univ., Moscow, 2008), on-line ver., p. 81 [in Russian], http://www.phys.msu.ru/rus/about/structure/admin/OTDEL-IZDAT/HISTORY/).

    Google Scholar 

  21. 21.

    H. Trappmann, Tetration forum (2009), http://www.math.eretrandre.org./tetrationforum/index.php.

Download references

Author information



Corresponding author

Correspondence to D. Yu. Kouznetsov.

Additional information

Original Russian Text © D.Yu. Kouznetsov, 2010, published in Vestnik Moskovskogo Universiteta. Fizika, 2010, No. 2, pp. 24–31.

The article was translated by the author.

About this article

Cite this article

Kouznetsov, D.Y. Holomorphic extension of the logistic sequence. Moscow Univ. Phys. 65, 91–98 (2010). https://doi.org/10.3103/S0027134910020049

Download citation

Key words

  • Logistic operator
  • Logistic sequence
  • Holomorphic extension
  • Superfunction
  • Abelfunction
  • Pomeau-Manneville scenario